MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE¿ INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE¿ INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number 2342281M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from user facility via a manufacturer representative regarding a screwdriver used for spinal therapy.It was reported that  the welded tip piece had come apart from the driver itself.There was no patient involvement reported.There were no further complications reported regarding the event.Additional information received that once set was opened for new case it was broken apart.Product had been used for multiple surgeries before coming apart.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4).Part # 2342281m, lot # ct21h036.Visual and optical inspection confirmed the driver has broken as the laser weld.This type of damage is consistent with torsional overload.H6: updated eval code method (fdm/annex b) and eval code result (fdr/annex c) codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POWEREASE¿ INSTRUMENTS
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key19389601
Report Number1030489-2024-00551
Device Sequence Number7689497
Product Code HBE
UDI-Device Identifier00613994905604
UDI-Public00613994905604
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2342281M
Device Catalogue Number2342281M
Device Lot NumberCT21H036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown